CaltechAUTHORS
  A Caltech Library Service

Gauge Field Improvement, Form-Scalar Duality and Conformal Invariance and Quasi-locality

Deser, S. and Schwimmer, A. (1994) Gauge Field Improvement, Form-Scalar Duality and Conformal Invariance and Quasi-locality. International Journal of Modern Physics B, 8 (25-26). pp. 3741-3748. ISSN 0217-9792. https://resolver.caltech.edu/CaltechAUTHORS:20161216-094039995

[img] PDF - Submitted Version
See Usage Policy.

107Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20161216-094039995

Abstract

The problem of maintaining scale and conformal invariance in Maxwell and general N form gauge theories away from their critical dimension d_c = 2(N + 1) is analyzed. We first exhibit the underlying group-theoretical clash between locality, gauge, Lorentz and conformal invariance requirements. “Improved"-traceless-stress tensors are then constructed; each violates one of the above criteria. However, when d = N + 2, there is a duality equivalence between N-form models and massless scalars in d = N + 2. Here we show that N-form conformal invariance is not lost, by constructing a quasilocal gauge invariant improved stress tensor. The correlators of the scalar theory are then reproduced, including the latter’s trace anomaly. This resolves the old conformal invariance “paradox” between the dual partners.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1142/S0217979294001627DOIArticle
http://www.worldscientific.com/doi/abs/10.1142/S0217979294001627PublisherArticle
https://arxiv.org/abs/hep-th/9404183arXivDiscussion Paper
ORCID:
AuthorORCID
Deser, S.0000-0001-9285-9434
Alternate Title:Gauge Field Improvement, Form-Scalar Duality and Conformal Invariance
Additional Information:© 1994 World Scientific Publishing. Received: 31 March 1994. Revised: 28 April 1994. This work was supported by NSF grants PHY-93-15811, 92-45316, by Israel-US Binational grant 89-00140, and by the Ambrose Monell Foundation.
Funders:
Funding AgencyGrant Number
NSFPHY-93-15811
NSFPHY-92-45316
Binational Science Foundation (USA-Israel)89-00140
Ambrose Monell FoundationUNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
CERNTH.7224/94
IAS94/24
Issue or Number:25-26
Record Number:CaltechAUTHORS:20161216-094039995
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20161216-094039995
Official Citation:GAUGE FIELD IMPROVEMENT, FORM-SCALAR DUALITY, CONFORMAL INVARIANCE AND QUASI-LOCALITY S. DESER and A. SCHWIMMER International Journal of Modern Physics B 1994 08:25n26, 3741-3748
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:72904
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:16 Dec 2016 22:40
Last Modified:03 Oct 2019 16:22

Repository Staff Only: item control page